Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Mirtazapine Not Working For Me


  • This topic is locked This topic is locked
7 replies to this topic

#1 OpenO

OpenO

    Newbie

    ID: 39769

  • Newbie
  • Pip
  • 32 posts
  • Gender:Male

Posted 24 January 2011 - 12:25 PM

I've been on 45mg since late 2009 and since coming of Olanzapine in September I for some reason have crashed into the most awful depression that I've ever experienced. I thought my initial depression in 2009 was bad but coupled with depersonalisation this is just horrendous. A complete and utter feeling of emptyness along with extreme hoplessness. I really do feel as if I've ceased to function anymore.

I can't understand why despite being on the Mirtazapine for so long I'm feeling like this and coming of the Olanzapine would have such a dramatic effect.

I'm not getting off to sleep until the early hours and wake up feeling just as tired as when I went to bed. My ears feel blocked and I now have tinnitus in my right ear. I feel suicidal nearly all the time, have outbursts of extreme anger and sadness/dispair and I really couldn't care if the world blew up tommorow.

I've even been looking up suicide methods and looked at pictures and videos of suicides.

I just don't understand why this has happened.

Edited by OpenO, 24 January 2011 - 12:35 PM.


#2 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 24 January 2011 - 12:48 PM

Hello, while we are not professionals and cannot answer medical questions, we can offer advice, and my advice is to get in to see your doctor asap, and tell him how you are feeling. If in the USA, Canada, or Australia, I would *highly* recommend a psychiatrist and not a general practioner, as they specialize in this type of thing and general practioners do not. I dont like the sound of the way you are feeling on this medication and it appears not to be working for you. Not every AD is for everyone, that is why there are so many on the market. I think a review of your med regime is called for and as soon as possible.
Wish I had better advice for you, but its the best I can offer, perhaps others will come on with better advice than I but when it comes to issues like this, I prefer to see an expert in the field and that *is* a psychiatrist and not a general practioner. If in the UK I hear their system is different, and there the general practioners are suppose to be more expert in this field.
I wish you the best of luck, hang in there as proper help is available, but Mirtazapine does not appear to be the answer for you...
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Guest_lucyvp_*

Guest_lucyvp_*

    ID: 0

  • Guests

Posted 24 January 2011 - 12:53 PM

I've been on 45mg since late 2009 and since coming of Olanzapine in September I for some reason have crashed into the most awful depression that I've ever experienced. I thought my initial depression in 2009 was bad but coupled with depersonalisation this is just horrendous. A complete and utter feeling of emptyness along with extreme hoplessness. I really do feel as if I've ceased to function anymore.

I can't understand why despite being on the Mirtazapine for so long I'm feeling like this and coming of the Olanzapine would have such a dramatic effect.

I'm not getting off to sleep until the early hours and wake up feeling just as tired as when I went to bed. My ears feel blocked and I now have tinnitus in my right ear. I feel suicidal nearly all the time, have outbursts of extreme anger and sadness/dispair and I really couldn't care if the world blew up tommorow.

I've even been looking up suicide methods and looked at pictures and videos of suicides.

I just don't understand why this has happened.





Please go to the emergency room of your local hospital and print out this post to show them. You may require a period of hospitalization in order to get yourself squared away. I took remeron as a way of boosting the tricyclic I was taking, and i'm wondering whether the witdrawal of the boosted olanzapine could have led to your plummet. Please, get help as soon as possible. Nobody should have to suffer the way you are doing.

#4 OpenO

OpenO

    Newbie

    ID: 39769

  • Newbie
  • Pip
  • 32 posts
  • Gender:Male

Posted 24 January 2011 - 01:16 PM

Thanks for the words of advice and support.

I'm in the UK and due to see a psychiatrist on Wednesday and I plan to tell her exactly how I'm feeling and that maybe a change in medications might be the way to go.

#5 TIZZ

TIZZ

    Newbie

    ID: 56635

  • Newbie
  • Pip
  • 24 posts
  • Gender:Female
  • Location:England

Posted 24 January 2011 - 02:10 PM

I was put on Mitazapine .The side effects wernt too bad and I was suprised .Just periods of bad anxiety and derealisation .Depression lifted slightly after two weeks .Then at the 4th week I experienced the darkest depression ive ever felt .I had really bad thoughts .It was terrifying .My Gp told me to stop taking it straight away and pescribed me some Diazapam for the Acute anxiety it left me with .Then a few days later I started on Citalopram ..This worked for me im glad to say ..Obviously an SNRI Is suitable and a different Medication will work for you .Im sorry to hear you have had such a bad experience .But it can happen sometimes .T/c LUV TIZZX
Reach for the moon ,if you miss ,you will still reach the stars .

#6 OpenO

OpenO

    Newbie

    ID: 39769

  • Newbie
  • Pip
  • 32 posts
  • Gender:Male

Posted 24 January 2011 - 04:55 PM

I was put on Mitazapine .The side effects wernt too bad and I was suprised .Just periods of bad anxiety and derealisation .Depression lifted slightly after two weeks .Then at the 4th week I experienced the darkest depression ive ever felt .I had really bad thoughts .It was terrifying .My Gp told me to stop taking it straight away and pescribed me some Diazapam for the Acute anxiety it left me with .Then a few days later I started on Citalopram ..This worked for me im glad to say ..Obviously an SNRI Is suitable and a different Medication will work for you .Im sorry to hear you have had such a bad experience .But it can happen sometimes .T/c LUV TIZZX


Sorry to hear you had a bad experience with Mirtazapine and glad you found something that suited you. In the past Venlafaxine worked well for me but I had to come off it the last time I was on it as it gave me palpitations.

I will see if I can go back on it even if I get palpitations. I would rather take the risk of of having a heart attack than feel like I do at present.

#7 Lonerider

Lonerider

    Newbie

    ID: 56656

  • Newbie
  • Pip
  • 27 posts
  • Gender:Male
  • Location:Singapore

Posted 24 January 2011 - 05:00 PM

Thanks for the words of advice and support.

I'm in the UK and due to see a psychiatrist on Wednesday and I plan to tell her exactly how I'm feeling and that maybe a change in medications might be the way to go.


I'm in Singapore, halfway across the world... Hang in there bro. Get help and make sure your doc knows what you're going through.

#8 LAW

LAW

    Just Registered

    ID: 75339

  • Just Registered
  • 1 posts
  • Gender:Female
  • Location:UK

Posted 01 February 2012 - 05:36 PM

I've just searched google for "depression Mirtazapine not working" and got here. Looks like I came to the right place. My husband has been on 45mg for over a year and he's not getting better. He is about to start counciling finally which is great, but I'm sure he'd be better on something else. I'm on citilipram and feel so bad for him, because that worked great for me.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users